Q. What can be done to treat ear pain?

Answered by
Dr. Alok Rathi
and medically reviewed by Dr. Divya Banu M
Published on Oct 06, 2019 and last reviewed on: Oct 11, 2019

Hello doctor,

I have left ear pain for the past 7 days and I used Ciprofloxacin drop but no relief. Please suggest me.

Dr. Alok Rathi

Otolaryngology (E.N.T)
#

Hello,

Welcome to icliniq.com.

Pain in the ear-

If external ear infection was causing pain then there would have been swelling around ear visible, which I suppose is not there. Wax in external ear can also cause pain, but you do not need antibiotic drops for that. Fungal infection can also cause pain, which is usually seen in diabetic and immunocompromised which I suppose you are not.

Middle ear pain is caused by acute infection without ear discharge or chronic ear disease. Acute inflammation without discharge means your drum is intact, so ear drops will not reach there. Chronic ear infection with impending complication wil also cause pain. I do not know whether you have any history of ear disease before. In short, the ear drops you had used were not needed. We need to find out the cause.

Other possible causes for ear pain are trauma, referred pain (from tongue base, teeth, throat).

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why is there severe pain and hearing loss after ear pricking?

Query: Hello doctor, I am suffering from severe ear pain in my left ear. Today is the third day and I cannot hear properly. It resulted due to pricking my ear.  Read Full >>


Dr. Syed Tehmid
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. After reading what your complaints are, I think two possibilities are there which can lead to the symptoms you are perceiving. It could be that you already had an underlying infection of the middle ear which can lead to an earache and pricking was incidental or that fid...  Read Full

Why the ear pain increased after using prescribed ear drops?

Query: Hello doctor,A few months back, I had ear pain and according to the doctor, I had a fungal infection and got my ear cleansed and prescribed some drops for my ear to be used. As I used those ear drops my ear pain got increased and it turned into a very severe pain that I start feeling that some fluid...  Read Full >>


Dr. Mahmoud Ahmed Abelrahman Abouibrahim
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I understand your concerns. Regarding your ear pain, it is most likely what is called otitis externa which is an infection of the outer canal of the ear most likely fungal. Wet ear is the most common cause also called swimmer's ear. The most appropriate management: ...  Read Full

I have ear pain after removing ear wax. Is it serious?

Query: Hello doctor, I have been suffering from ear pain for the last two days and it has become really serious now. The entire right side of my face has gone numb and I am not able to hear properly in my right ear. I can listen to some hissing sound. I remember cleaning my ear with my fingers and tried to...  Read Full >>


Dr. Baidya Nath Majhi
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. From your symptoms and history of ear cleaning, it is suggestive of otitis externa with ear wax. Do not worry too much. It is a soft tissue infection of your ear canal most probably due to finger nail trauma. You need to take some medication and precautions and it ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.